Tuesday, May 14, 2024

Sudafed Cold And Sinus Ingredients

How Should This Medicine Be Used

Is Sudafed The BEST DECONGESTANT – Side Effects – Sinus Congestion

Pseudoephedrine comes as a regular tablet, a 12-hour extended-release tablet, a 24-hour extended-release tablet, and a solution to be taken by mouth. The regular tablets and liquid are usually taken every 4 to 6 hours. The 12-hour extended-release tablets usually are taken every 12 hours, and you should not take more than two doses in a 24-hour period. The 24-hour extended-release tablets usually are taken once a day, and you should not take more than one dose in a 24-hour period. To help prevent trouble sleeping, take the last dose of the day several hours before bedtime. Follow the directions on the package label or on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take pseudoephedrine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor or directed on the label.

Pseudoephedrine comes alone and in combination with other medications. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using 2 or more products at the same time. These products may contain the same active ingredient and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.

If your symptoms do not get better within 7 days or if you have a fever, stop taking pseudoephedrine and call your doctor.

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

How Should I Take Sudafed Pe Cold & Cough

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. This medicine is usually taken only for a short time until your symptoms clear up.

Do not take more of this medication than recommended. An acetaminophen overdose can damage your liver or cause death.

Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children.

Measure liquid medicine with a special dose measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose measuring device, ask your pharmacist for one.

Dissolve one packet of the powder in at least 8 ounces of hot water. Stir and sip drink immediately while the liquid is hot.

Do not take for longer than 7 days in a row. Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days , if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.

Read Also: Sinus Rhythm Has Replaced Atrial Fibrillation

What Should I Know About Storage And Disposal Of This Medication

Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture .

Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. However, you should not flush this medication down the toilet. Instead, the best way to dispose of your medication is through a medicine take-back program. Talk to your pharmacist or contact your local garbage/recycling department to learn about take-back programs in your community. See the FDA’s Safe Disposal of Medicines website for more information if you do not have access to a take-back program.

It is important to keep all medication out of sight and reach of children as many containers are not child-resistant and young children can open them easily. To protect young children from poisoning, always lock safety caps and immediately place the medication in a safe location â one that is up and away and out of their sight and reach.

Looking After Your Medicine

SUDAFED PE® CONGESTION FOR SINUS PRESSURE
  • Keep your medicine in the original pack until it is time to take.
  • Keep your medicine in a cool dry place where the temperature stays below 30°C.

Follow the instructions in the carton on how to take care of your medicine properly.

Store it in a cool dry place away from moisture, heat or sunlight for example, do not store it:

  • in the bathroom or near a sink, or
  • in the car or on window sills.

Keep it where young children cannot reach it.

Read Also: How To Shorten A Sinus Infection

Prescription Status And Restrictions

In most states, Sudafed is available over the counter . However, some locations in the United States require a prescription. The states of Oregon and Mississippi, as well as some cities in Missouri and Tennessee, all require a prescription for Sudafed.

The reason for these prescription requirements is that PSE, the main ingredient in Sudafed, is used to make illegal methamphetamine. Also called crystal meth, methamphetamine is a highly addictive drug. These requirements help prevent people from buying Sudafed to make this drug.

Efforts to prevent people from using PSE to make methamphetamine also restrict the sale of Sudafed. A piece of legislation called the Combat Methamphetamine Epidemic Act was passed in 2006. It requires you to present a photo ID to buy products that contain pseudoephedrine. It also limits the amount of these products you can buy.

In addition, it requires pharmacies to sell any products that contain PSE behind the counter. That means you cant buy Sudafed on the shelf at your local drugstore like other OTC medications. You have to get Sudafed from the pharmacy. You also have to show your photo ID to the pharmacist, who is required to track your purchases of products that contain PSE.

What If I Am Taking Other Medicines

Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.

Some medicines may interfere with Sudafed Sinus and Nasal Decongestant and affect how it works.

These include

  • medicines used to treat depression especially monoamine oxidase inhibitors and tricyclic antidepressants
  • medicines used to treat heart conditions
  • medicines used to treat high blood pressure
  • medicines used to treat urinary tract infections and bladder problems
  • medicines used to treat behavioral disorders
  • phenylephrine, a medicine used to treat congestion
  • appetite suppressants

You may need different amounts of your medicines, or you may need to take different medicines.

Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect Sudafed Sinus and Nasal Decongestant.

Don’t Miss: How Do I Know If I Have Sinus Problems

Warning Disclaimer Use For Publication

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

What Is Sudafed Pe Cold & Cough

Sudafed PE Maximum Strength

Acetaminophen is a pain reliever and fever reducer.

Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex.

Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Sudafed PECold & Cough is a combination medicine used to treat headache, fever, body aches, cough, chest congestion, stuffy nose, and sinus congestion caused by allergies, the common cold, or the flu.

Sudafed PE Cold & Cough will not treat a cough that is caused by smoking, asthma, or emphysema.

Sudafed PE Cold & Cough may also be used for purposes not listed in this medication guide.

Recommended Reading: How To Know If You Have Sinus Polyps

Who Should Not Take This Medication

Do not take this medication if you:

  • are allergic or sensitive to ibuprofen, pseudoephedrine, or any ingredients of the medication
  • are allergic to other NSAIDs or ASA
  • are about to have or have just had heart surgery
  • are dehydrated due to vomiting, diarrhea, or not drinking enough fluids
  • are taking another NSAID
  • are pregnant or breast-feeding
  • have taken a monoamine oxidase inhibitor within the last 14 days
  • have thyroid disease

How To Cope With Side Effects

What to do about:

  • feeling or being sick â try taking pseudoephedrine with or after a meal or snack. It may also help if you do not eat rich or spicy food. If you have been sick, drink plenty of water by having frequent sips to avoid dehydration. Signs of dehydration include peeing less than usual or having strong-smelling pee.
  • headaches â make sure you rest and drink plenty of fluids. Do not drink too much alcohol. Ask a pharmacist to recommend a painkiller. If your headache does not go away, stop taking pseudoephedrine or see your doctor. It may be because pseudoephedrine can increase your blood pressure.
  • dry mouth â chew sugar-free gum or suck sugar-free sweets.
  • feeling restless, nervous or shaky â stop taking pseudoephedrine and talk to a doctor if symptoms do not go away. Ask a pharmacist about trying a different medicine.
  • difficulty sleeping â try not to have a big meal in the evening and avoid drinking alcohol, tea or coffee. Try not to watch television or use your mobile phone before going to bed. Try to relax for an hour before bedtime.

Also Check: Best Medicine To Get Rid Of Sinus Pressure

What Other Drugs Could Interact With This Medication

There may be an interaction between ibuprofen – pseudoephedrine and any of the following:

  • aminoglycoside antibiotics
  • angiotensin-converting enzyme inhibitors
  • angiotensin receptor blockers
  • “azole” antifungals
  • beta-adrenergic blockers
  • calcium channel blockers
  • corticosteroids
  • diabetes medications
  • ergot alkaloids
  • fast-acting bronchodilators
  • herbs that may increase the risk of bleeding
  • long-acting bronchodilators
  • lumacaftor and ivacaftor
  • quinolone antibiotics
  • selective serotonin reuptake inhibitors
  • serotonin-norepinephrine reuptake inhibitors
  • sodium phosphates
  • thyroid replacements
  • tricyclic antidepressants

If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

  • stop taking one of the medications,
  • change one of the medications to another,
  • change how you are taking one or both of the medications, or
  • leave everything as is.

An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

All material copyright MediResource Inc. 1996 2022. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Source: www.medbroadcast.com/drug/getdrug/Cold-and-Sinus

What Other Information Should I Know

Sudafed® Sinus Maximum Strength Capsules

If you are taking the 24-hour extended-release tablets, you may notice something that looks like a tablet in your stool. This is just the empty tablet shell, and this does not mean that you did not get your complete dose of medication.

Ask your pharmacist any questions you have about pseudoephedrine.

It is important for you to keep a written list of all of the prescription and nonprescription medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

Don’t Miss: What To Buy For Sinus Infection

Things You Should Not Do

  • Do not take Sudafed Sinus and Nasal Decongestant to treat any other complaints unless your pharmacist or doctor tells you to.
  • Do not give your medicine to anyone else, even if they have the same condition as you.
  • Do not take more than the recommended dose unless your pharmacist or doctor tells you to.

Pseudoephedrine May Cause Side Effects Tell Your Doctor If Any Of These Symptoms Are Severe Or Do Not Go Away:

  • difficulty breathing
  • fast, pounding, or irregular heartbeat

Pseudoephedrine may cause other side effects. Call your doctor if you have any unusual problems while you are taking this medication.

If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration’s MedWatch Adverse Event Reporting program online or by phone .

Recommended Reading: Doxycycline Dosage For Sinus Infection In Adults

How To Use Sudafed Sinus And Cold Capsule

See also Warning section.

Read and follow all directions on the package label. Do not give children medicines labeled only for adults. If you have any questions, consult your pharmacist.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed or as directed by your doctor.

If you are using the liquid form of this medication, carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose, take it more frequently, or use it for a longer time than directed.

Tell your doctor if your condition lasts for more than 1 week, if it gets worse, or if it occurs with a headache that doesn’t go away, rash, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

Other Uses For This Medicine

Can you take Ibuprofen with Sudafed

This medication is also sometimes used to prevent ear pain and blockage caused by pressure changes during air travel or underwater diving. Talk to your doctor or pharmacist for more information.

This medication is sometimes prescribed for other uses ask your doctor or pharmacist for more information.

Also Check: Best Sinus Medicine For Allergies

What Other Drugs Will Affect Sudafed Pe Cold & Cough

Ask a doctor or pharmacist before using this medicine if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.

Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking acetaminophen, dextromethorphan, and phenylephrine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

Why Am I Using Sudafed Sinus And Nasal Decongestant

Sudafed Sinus and Nasal Decongestant contains the active ingredient Pseudoephedrine hydrochloride. Pseudoephedrine hydrochloride belongs to a group of medicines called sympathomimetic decongestants. It works by reducing congestion in the upper respiratory tract, including the nose, nasal passages and sinuses, and making it easier to breathe.

Sudafed Sinus and Nasal Decongestant is used for the symptomatic relief of sinus and nasal congestion due to allergic rhinitis, vasomotor rhinitis, sinusitis, the common cold and flu.

Recommended Reading: Ways To Stop A Sinus Infection

Side Effects Not Requiring Immediate Medical Attention

Some side effects of oxymetazoline nasal may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects.

Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

  • Burning, dryness, or stinging inside of nose

Applies to oxymetazoline nasal: nasal solution, nasal spray

Urgent Advice: Call 111 For Advice Now If:

Countdown Pharmacy
  • you take too much pseudoephedrine

Taking too much pseudoephedrine can be dangerous.

It can make you restless or your heartbeat fast, and make you feel sick or vomit. You may also have difficulty peeing.

Go to 111.nhs.uk or call 111.

If you need to go to A& E, do not drive yourself. Get someone else to drive you or call for an ambulance.

Take the pseudoephedrine packet or leaflet inside it, plus any remaining medicine, with you.

Recommended Reading: How Do I Get Rid Of A Sinus Infection Naturally

Less Serious Side Effects

  • swelling of the face, lips, tongue, or other parts of the body
  • rash, itching or hives on the skin

Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.

Other side effects not listed here may occur in some people. Children and people over 65 years if age may have an increased chance of getting side effects.

Popular Articles
Related news